Alert archive / Kentucky / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 160, NWS Louisville, KY

July 29, 2000Allen County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Jul 29, 2000, 2:10 PM CDT for Allen County, Kentucky. It was in force for 35 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jul 29, 2000, 2:10 PM CDT (19:10 UTC)
Expired
Jul 29, 2000, 2:45 PM CDT
In force
35 min
Issued by
NWS Louisville, KY
Area
Whole counties

County Allen County, KY

The radar

The Nashville radar (KOHX), 65 km from the middle of the area, began a volume at 19:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 29, 2:25 PM CDTThunderstorm Wind 50 EAmos, KY

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 7.2 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2000-07-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 288 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2000-07-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 79 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
288 J/kg
Mixed-layer CIN
-120 J/kg
Mixed-layer LCL
1076 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
79 m²/s²
0-3 km storm-relative helicity
74 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLMK 291911
SVRSDF
KYC003-291945-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
210 PM CDT SAT JUL 29 2000

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ALLEN COUNTY IN SOUTH CENTRAL KENTUCKY

* UNTIL 245 PM CDT

* AT 209 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER FOREST SPRINGS...OR ABOUT 26 MILES
  SOUTHEAST OF BOWLING GREEN...MOVING NORTHEAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  FOREST SPRINGS AROUND 215 PM CDT
  SCOTTSVILLE AROUND 220 PM CDT
  HOLLAND AROUND 225 PM CDT
  MAYNARD AROUND 230 PM CDT

LARGE HAIL...DAMAGING WINDS...HEAVY RAIN...AND DANGEROUS LIGHTNING
ARE LIKELY WITH THIS STORM. TAKE COVER IN A STURDY BUILDING UNTIL
THIS STORM HAS PASSED. STAY AWAY FROM WINDOWS AND ANY DOWNED POWER
LINES.

REPORT SEVERE WEATHER TO YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LOUISVILLE.

STUREY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 2:15 AM CDT, 11 hours 55 minutes earlier.

Area forecast discussion, Jul 29, 2:15 AM CDT, 11 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
315 AM EDT SAT JUL 29 2000

MODELS ARE FAIRLY CONSISTENT ON BRINGING MUCH NEEDED RAIN ACROSS THE
COUNTY FORECAST AREA THIS WEEKEND.

ONE AREA OF PRECIPITATION WILL MOVE INTO THE CFA BEFORE DAY BREAK
WITH THE HEAVIEST PRECIPITATION SOUTH OF LOUISVILLE. A LARGE MCS IN
THE CENTRAL PLAINS WILL MOVE THROUGH THE SOUTHWEST FLOW INTO THE
AREA LATER THIS AFTERNOON. HEAVY RAIN WILL BE POSSIBLE WITH THIS
SYSTEM AND TOTAL PRECIPITATION MAY EXCEED 2 INCHES WITH SOME
ISOLATED HIGHER AMOUNTS.  FLASH FLOOD GUIDANCE VALUES FOR 12 HOURS
ARE BETWEEN 4 AND 5 INCHES SO WE CAN HANDLE PLENTY OF RAIN.

THE UPPER LOW WILL SPIN OVER THE LOWER OHIO VALLEY THROUGH THE
REMAINDER OF THE WEEKEND SO ADDITIONAL SHOWERS AND THUNDERSTORMS
WILL BE POSSIBLE OVERNIGHT AND SUNDAY.

MOSTLY CLOUDY SKIES WILL HOLD TEMPERATURES IN THE LOW AND MID 80S
THIS AFTERNOON AND SUNDAY.

.SDF...NONE.
JA

In the hours before

Special weather statement, Jul 29, 10:43 AM CDT, 3 hours 27 minutes before
KYZ039>043-046>049-053>057-061>067-070>078-081-082-292200-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1143 AM EDT SAT JUL 29 2000

A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS THIS AFTERNOON AND
EVENING FOR SOUTH CENTRAL AND EAST CENTRAL KENTUCKY GENERALLY
ALONG AND SOUTH OF A LINE FROM BOWLING GREEN TO LEXINGTON.

A SLOW MOVING FRONT WILL REACH KENTUCKY LATE TODAY AND CONTINUE TO
TRIGGER THUNDERSTORMS IN MOIST...UNSTABLE AIR. A FEW OF THESE STORMS
MAY PRODUCE DAMAGING WINDS...IN ADDITION TO SMALL HAIL AND HEAVY
RAIN.

THIS IS A PRELIMINARY OUTLOOK. STAY TUNED TO NOAA WEATHER RADIO
FROM THE NATIONAL WEATHER SERVICE OR THE MEDIA FOR THE LATEST
INFORMATION ON+ THIS WEATHER SITUATION.

SKYWARN SPOTTER ACTIVATION MAY BE REQUESTED LATER TODAY.

KIRKPATRICK

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 29, 2:30 PM CDTSevere Thunderstorm WarningLMKBarren, Monroe30 min
Jul 29, 2:59 PM CDTSevere Thunderstorm WarningLMKCumberland, Metcalfe, Monroe46 min
Jul 29, 3:38 PM CDTSevere Thunderstorm WarningLMKAdair, Russell37 min
Jul 29, 3:42 PM CDTSevere Thunderstorm WarningLMKCasey, Lincoln48 min
Jul 29, 3:45 PM CDTSevere Thunderstorm WarningLMKGarrard, Madison35 min
Jul 29, 4:01 PM CDTSevere Thunderstorm WarningLMKClark29 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.